Addiction: Substance Abuse Community
w/d from Norco; day 4
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

w/d from Norco; day 4

this may be an old, repetitive topic....but I need some frame of reference, knowing that each person is different. I had tapered down to 10 mg. (from 40-60 mg taken for a # of years). Today, day 4 has been my worst thus far, just feel horrible; can't even fathom going out for a walk. Of course the lack of sleep is for me the biggest dark cloud, night after night. Melatonin has not worked.....how much is safe to take?  When will I feel a little better? Any other ideas to promote sleep and when does the sleep cycle return to normal? Really just going crazy with this, sitting here wrapped up in a duvet to ward off chills. What's going on with the legs and feet....at once burning up and then freezing. Just could really use/need some words of support/help.
Thank you
Tags: w/d from Norco, w/ds, day 4
4 Comments Post a Comment
Blank
271792_tn?1334983257
You tapered a year or so ago, yes? How did you get through that? How long did it take that time for your sleep to return to normal? Everyone is different so going from your own experience would be best.
Blank
4341997_tn?1380655144
yes everyone is diff thru WDs.....just try to resign yourself that you will feel bad for a few days....the no sleep thing will return....but it takes time....Melatonin worked for me after awhile but nothing really worked at first....just don't fight it, stay up and watch tv, read...take hot baths to relax you.....just know that it will get better....every day that you are clean is one more day toward freedom....hang in there....day 4 is great!  just keep going
Blank
2107676_tn?1388977459
Most people find days 3 or 4 to be the worst.  You should start feeling better soon.  Hang in there.  I agree with toothfairie.  Take lots of hot baths and just relax.  Sleep will come when it comes the first week.  I believe you can take up to 10 mgs of melatonin but like tooth said, nothing seems to work well the first week.  Just sleep when you can and if it's only for a few hours, enjoy it.
You are almost over the worst.  
Make sure you are drinking lots of fluids and keep posting for support.
Blank
4113881_tn?1415853876
"Any other ideas to promote sleep"

Im not sure if you have read this on another thread as Ive posted it a few times so if so....my apologies. But...if you haven't, well then let me tell you what I found very helpful to promote sleep. I'm a big herb promoter. They helped me so I will share that info with you:

The herb Valerian root (Valeriana officinalis) is used as a sedative on the nervous system and a relaxant for the muscles (Reader's Digest, 2009, Pp128). It also helps with headaches, which can sometimes be a result of an anxiety attack. According to Mosby's the recommended dosage of Valerian extract is 400-900mg, before bedtime (2010, Pp592). It is recommended that Valerian not take with MAOIs.
The herb Lemon Balm (Melissa officinalis L.) is used as a sedative and it has mood-enhancing abilities(Reader's Digest, 2009, Pp73). The leaves are the part of the plant that is used and can come in an extract. According to Mosby's the recommended dosage is 80mg of Lemon Balm extract combinewith120mg Valerian root extract, tid (three times a day) (2010, Pp390).
The herb Kava (Piper methysticum) has a sedative and it is an anxiolytic (Skidmore-Roth, 2010, Pp.369). Anxiolytic is defined, by the Mirriam-Webster's Medical Dictionary, as a drug that relieves anxiety. It acts directly on the limbic system, which is the parts of the brain that are concerned with emotion and motivation. According to Mosby's the recommended dosage of Kava extract is 45-70mg tid (2010, Pp370). Take it with a meal for increased absorption. It is also recommended that it not be given to children under 12 (Skidmore-Roth, 2010, Pp370).
___________________________________________________________

Personally, I like the Kava in tea form. Great...amazing...all that. It helps!

http://www.drugstore.com/products/prod.asp?pid=91666&catid=190040&aid=338666&aparam=goobase_filler
____________________________________________________________

Hang in there. You will get through this. I'm sure you've heard this but Ill tell you again....WATER....HYDRATION...it will help. If your nauseous...sip. But, make sure you hydrate.

Your doing good, keep it up!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
4522800_tn?1405696702
Blank
VICourageous
ID
3092482_tn?1412261602
Blank
weaver71
Other
1926359_tn?1331591739
Blank
lulu747
Vancouver
2083449_tn?1381358308
Blank
Sonrissa
NV
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4810126_tn?1415169246
Blank
EvolverU
Boston, MA